Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 251, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2008, 5:51 PM CDT for 4 counties in Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2008, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 2, 2008, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:02 PM CDT | HAIL 0.75 | 3 S Shelbina, MO | COVERING THE GROUND. |
| Jun 2, 6:25 PM CDT | HAIL 1.75 | 8 Sse Monroe City, MO | AT CLARENCE CANNON DAM. |
| Jun 2, 6:35 PM CDT | HAIL 0.75 | Center, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 022251
SVRLSX
MOC127-137-173-205-022330-
/O.NEW.KLSX.SV.W.0251.080602T2251Z-080602T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MARION COUNTY IN NORTHEAST MISSOURI
NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSOURI
RALLS COUNTY IN NORTHEAST MISSOURI
SOUTHERN SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 630 PM CDT
* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR MAUD...OR 8 MILES WEST OF SHELBINA...AND
MOVING EAST AT 46 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBINA...
MONROE CITY...
CENTER...
PERRY...
SPAULDING...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3980 9220 3965 9136 3933 9153 3933 9169
3960 9231
TIME...MOT...LOC 2251Z 288DEG 40KT 3966 9213
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 022305
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT MON JUN 2 2008
MOC127-137-173-205-022330-
/O.CON.KLSX.SV.W.0251.000000T0000Z-080602T2330Z/
MONROE MO-RALLS MO-MARION MO-SHELBY MO-
605 PM CDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN SHELBY...SOUTHWESTERN MARION...RALLS AND NORTHEASTERN
MONROE COUNTIES...
AT 601 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL 3 MILES SOUTH OF SHELBINA IN
MONROE COUNTY. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
SHELBINA...MOVING EAST AT 47 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
STOUTSVILLE...INDIAN CREEK...MONROE CITY...FLORIDA...THE LANDING...
CENTER...PERRY AND SPAULDING.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3980 9220 3965 9136 3933 9153 3933 9169
3960 9231
TIME...MOT...LOC 2305Z 290DEG 40KT 3960 9194
$$
CARNEY000
WWUS53 KLSX 022324
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT MON JUN 2 2008
MOC127-205-022334-
/O.CAN.KLSX.SV.W.0251.000000T0000Z-080602T2330Z/
MARION MO-SHELBY MO-
624 PM CDT MON JUN 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHELBY AND
SOUTHWESTERN MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
LAT...LON 3965 9136 3933 9153 3933 9169 3955 9184
3966 9172
TIME...MOT...LOC 2324Z 288DEG 42KT 3953 9165
$$
MOC137-173-022330-
/O.CON.KLSX.SV.W.0251.000000T0000Z-080602T2330Z/
MONROE MO-RALLS MO-
624 PM CDT MON JUN 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR RALLS AND NORTHEASTERN MONROE COUNTIES...
AT 619 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR THE LANDING...OR ABOUT 8 MILES SOUTH OF MONROE CITY...
MOVING EAST AT 48 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...CENTER
AND SPAULDING.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3965 9136 3933 9153 3933 9169 3955 9184
3966 9172
TIME...MOT...LOC 2324Z 288DEG 42KT 3953 9165
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:43 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 2, 2:43 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 243 PM CDT MON JUN 2 2008 .DISCUSSION... /242 PM CDT MON JUN 2 2008/ WEAK HIGH PRESSURE HAS SETTLED INTO THE REGION. AS A RESULT, SURFACE WARM FRONTAL/OUTFLOW BOUNDARY EXTENDED FROM SOUTHEAST MO INTO EASTERN KS THIS AFTERNOON. BOUNDARY IS FORECAST TO DISSIPATE OVERNIGHT AS MCS PASSES ACROSS THE AREA. BOUNDARY IS FORECAST TO DROP INTO NORTH MO EARLY ON TUESDAY AND THEN REMAIN ACROSS THE AREA THROUGH MUCH OF WEDNESDAY BEFORE LIFTING TO THE NORTH OF THE AREA. FRONT WILL BE THE FOCUS FOR CONVECTION NEXT SEVERAL DAYS. 850 MB MOISTURE WAS POOLED FROM CENTRAL KS INTO SOUTHWEST MO THIS MORNING. THE VARIOUS MODELS VERIFIED FAIRLY CLOSE WITH WIND AND MOISTURE FIELDS. MCS DEVELOPED LAST NIGHT IN RESPONSE TO STRONG MOISTURE INFLOW AND CONTINUES TO TRACK SOUTHEASTWARD ACROSS WEST MO. DENSE BLOWOFF CLOUDS HAVE OVERSPREAD THE ENTIRE FORECAST AREA. RAIN HAS MOVED INTO CENTRAL MO AND PORTIONS OF THE EASTERN OZARKS. MOISTURE TRANSPORT AND STRONG WARM AIR ADVECTION IS FORECAST TO BECOME ESTABLISHED INTO NORTH MO TONIGHT BY THE VARIOUS MODELS. EXPECT MCS TO DEVELOP TO THE NORTH OF THE FORECAST AREA LATER THIS EVENING AND THEN SAG SOUTHEASTWARD. THE GFS AND ECMWF HAVE BEEN VERY SIMILAR PAST FEW DAYS IN FORECASTING A DEEP UPPER TROF/CLOSED LOW WILL DIG ACROSS THE ROCKIES ON THURSDAY. THE ECMWF HAS BEEN AND STILL IS STRONGER AND DEEPER WITH SYSTEM WITH THE H5 LOW NEAR THE 4 CORNERS REGION THURSDAY MORNING. AS A RESULT, DEEP SURFACE LOW FOR EARLY JUNE WILL DEVELOP ACROSS KS ON THURSDAY. WITH STRONG DYNAMICS FORECAST WITH THIS SYSTEM, EXPECT STRONG SQUALL LINE WILL MOVE ACROSS WEST MO THURSDAY EVENING AND INTO THE FORECAST AREA OVERNIGHT. BOTH MODELS THEN BUILD AN UPPER RIDGE INTO THE REGION ON SUNDAY. TEMPS SHOULD BE WELL ABOVE AVERAGE AS A RESULT. TPS && .AVIATION... /1239 PM CDT MON JUN 2 2008/ FOR THE 18Z TAFS...MCS OVER ERN KS AND WRN MO IS EXPECTED TO CONTINUE TO MOVE SE ACROSS ERN MO. UIN IS EXPECTED TO REMAIN DRY UNTIL LATE TONIGHT AS ANOTHER MCS IS EXPECTED TO DEVELOP ACROSS THE CENTRAL PLAINS AND MOVE EWD ALONG THE WARMFRONT. ATMO ACROSS CENTRAL...ERN AND SERN MO HAS DESTABILIZED THIS MORNING. EXPECT TSRA TO REMAIN S AND E OF THE SUS...STL AREA. TSRA...SHRA ARE EXPECTED TO MOVE OVER COU FOR THE NEXT FEW HOURS. CONVECTION TONIGHT IS EXPECTED TO REMAIN N OF STL...SUS AND COU. HOWEVER... MODELS ARE INDICATING THAT CONVECTION MAY PROPAGATE FURTHER S THAT PREVIOUSLY THOUGHT. GIVEN UNCERTAINTIES WITH HOW TODAYS CONVECTION WILL IMPACT TONIGHTS...HAVE DECIDED TO HOLD OFF MENTIONING TSRA FOR TONIGHT AND EARLY TOMORROW MORNING. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 2, 3:15 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT MON JUN 2 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 315 PM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TONIGHT. THE MOSTLY LIKELY LOCATIONS FOR SEVERE WEATHER ARE OVER SOUTHEASTERN MISSOURI THIS EVENING...AND THEN OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AFTER MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA ON TUESDAY AND TUESDAY NIGHT. THE AREA MOST LIKELY TO EXPERIENCE THE POSSIBILITY OF SEVERE WEATHER IS NORTHWEST OF I-44 IN MISSOURI AND I-70 IN ILLINOIS. THERE IS A RISK OF ADDITIONAL SEVERE THUNDERSTORMS THURSDAY NIGHT AND FRIDAY AS A STRONG LATE SPRING STORM SYSTEM MOVES OUT OF THE ROCKIES. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY ACROSS MUCH OF EAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:02 PM CDT | River Flood Warning | LSX | Callaway, Osage | 36 days |
| Jun 1, 9:02 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 37 days |
| Jun 2, 4:30 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 45 min |
| Jun 2, 5:17 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 43 min |
| Jun 2, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.